Journal Article

Discretionary Policy and Multiple Equilibria in LQ RE Models

Andrew P. Blake and Tatiana Kirsanova

in The Review of Economic Studies

Published on behalf of Review of Economic Studies Ltd

Volume 79, issue 4, pages 1309-1339
Published in print October 2012 | ISSN: 0034-6527
Published online June 2012 | e-ISSN: 1467-937X | DOI: http://dx.doi.org/10.1093/restud/rds002
Discretionary Policy and Multiple Equilibria in LQ RE Models

More Like This

Show all results sharing these subjects:

  • Mathematical Methods; Programming Methods; Mathematical and Simulation Modelling
  • Prices, Business Fluctuations, and Cycles
  • Macroeconomic Policy, Macroeconomic Aspects of Public Finance, and General Outlook
  • Monetary Policy, Central Banking, and the Supply of Money and Credit

GO

Show Summary Details

Preview

We study stationary discretionary equilibria in dynamic linear-quadratic rational expectations models. Past papers have assumed that this is uniquely determined; we show that such models can have multiple equilibria in some situations. We demonstrate the existence of multiple discretionary equilibria using a number of examples of increasing complexity and discuss their potential to explain interesting economic phenomena. We investigate the general properties of discretionary equilibria and discuss the design implications for the numerical algorithms needed to find them.

Keywords: Discretion; Multiple equilibria; LQ RE models; E31; E52; E58; E61; C61

Journal Article.  13114 words.  Illustrated.

Subjects: Mathematical Methods; Programming Methods; Mathematical and Simulation Modelling ; Prices, Business Fluctuations, and Cycles ; Macroeconomic Policy, Macroeconomic Aspects of Public Finance, and General Outlook ; Monetary Policy, Central Banking, and the Supply of Money and Credit

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.